New UK data highlights range of possible problems associated with cholesterol-lowering drugs
Cholesterol-lowering drugs taken by millions of Britons could cause liver, kidney, muscle and eye problems, research suggests.
Read article in the Guardian (UK)
Comment: Side-effects already known to be caused by statins include insomnia, constipation, diarrhoea, headaches, loss of appetite and loss of sensation or pain in the nerve endings of the hands and feet. Despite this, however, cholesterol-lowering drugs have become the single largest business segment of the pharmaceutical drug business, with the global sales of statins now surpassing 200 billion dollars per year. To achieve these sales, the entire cholesterol business is built on fear – the fear that cholesterol causes heart attacks.
If you would prefer to avoid the risks involved in taking statins, you can easily, rapidly and significantly lower your high cholesterol without taking any drugs, without cost, without risk and without adverse side-effects, simply by avoiding added salt and salty food. By minimising your intake of salt/sodium, you not only lower high cholesterol, you also lower high blood pressure and lower your risk of heart attacks and heart disease, reduce the size of an enlarged heart, and reduce the risk of stroke, type 2 diabetes and many other degenerative diseases. And reducing salt intake has the added bonus of reducing excess weight - because lowered salt intake reduces fluid retention. (Some of the excess water in the body is excreted in the urine. See how to Lose weight safely.)
Improve your health by eating less salt! - Go on! Try it! - You will feel so much better!
See sodium in foods.